Follow
Share

My brother has had eye allergy for sometime. The doctor that we consulted gave him FML and Pataday eye drops to control the allergy. However my brother had overused the FML drops (for about 4-5 months) not knowing it's adverse side effects until one day his lower right eye became red and veiny (which lasted for almost a week). We immediately went to the doctor to get his eyes checked. Fortunately, his eyes and the ocular pressure was fine. He stopped using FML drops ever since and just continued using Pataday drops under doctor's recommendation. However, lately, he has been having several new symptoms which mainly affects his right eye. Those symptoms are his right eye gets dry and red easily. He says that he has this sensation of having something or touching his lower right eye. His eye also becomes sore and hurts after a long day with the computer. My brother also started to seeing rainbow halos around lights but this is only when his eye is dry. Once he washes his eye and there is tear production, it goes away. Also, his both eye seems sunken into his face and on top of all that his right eye's pupil is slightly dilated. I did a test to see whether his pupil constricts on light in a dark room and found that his left pupil constricts and maintains its degree of constriction. His right pupil however, constricts for several seconds and then dilates. All these symptoms has caused enormous stress to my brother and me. The doctor seems to be dismissal about these symptoms but it just doesn't feel right. So based on the above symptoms, here are my questions: Could his previous overuse of FML cause these problems? Does my brother have the risk of having glaucoma? Does antihistamine drops dry eyes out and cause pupil dilation? If so, how can the pupil dilation be fixed?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Are you consulting an ophthalmologist or a GP? The gritty, red eye could be due to dry eyes or blepharitis which can be relieved with OTC lubricating drops like celluvisc or systane ultra, but I think the abnormal dilation is very worrying and needs further investigation.
Helpful Answer (0)
Report

These are questions best discussed with his health care providers.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.